MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTIO; IMPLANTABLE PACEMAKER

BOSTON SCIENTIFIC CORPORATION ADVANTIO; IMPLANTABLE PACEMAKER
Model Number K062
Medical Device Problem Codes Failure to Capture (1081); High impedance (1291)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 10/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable pacemaker exhibited failure to capture and high out of range pacing impedance measurements on the right ventricular channel.Due to this, a lead safety switch was triggered.It was determined that this was due to a right ventricular lead fracture.Furthermore, the patient experienced a bradycardia episode.A procedure was performed in order to surgically abandon and replace the lead.During this procedure it was decided to also replace the device.No further adverse patient effects were reported.
 
Event or Problem Description
It was reported that this implantable pacemaker exhibited failure to capture and high out of range pacing impedance measurements on the right ventricular channel.Due to this, a lead safety switch was triggered.It was determined that this was due to a right ventricular lead fracture.Furthermore, the patient experienced a bradycardia episode.A procedure was performed in order to surgically abandon and replace the lead.During this procedure it was decided to also replace the device.This device was returned to boston scientific for analysis.No further adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned device was inspected and analyzed upon receipt at our post market quality assurance laboratory.Visual examination of the device header and case noted no anomalies.Pacing and sensing functions were tested and the device was verified to operate as expected.Analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.Additional information was corrected from the following fields: d6b: explant date.
 
Event or Problem Description

Brand Name
ADVANTIO
Common Device Name
IMPLANTABLE PACEMAKER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15820824
Report Number2124215-2022-47796
Device Sequence Number20022246
Product Code LWP
UDI-Device Identifier00802526516658
UDI-Public00802526516658
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S132
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/06/2014
Device Model NumberK062
Device Catalogue NumberK062
Device Lot Number114824
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/29/2022
Supplement Date Received by Manufacturer12/01/2022
01/18/2023
Initial Report FDA Received Date11/17/2022
Supplement Report FDA Received Date12/01/2022
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age75 YR
Patient SexMale